Alert archive / Iowa / Wind Advisories in 2008

Wind Advisory 23, NWS Sioux Falls, SD

December 14, 20085 counties in Iowa; Dakota County, Nebraska

NWS Sioux Falls, SD issued this wind advisory at Dec 14, 2008, 4:27 AM CST for 5 counties in Iowa; Dakota County, Nebraska. It took effect at Dec 14, 2008, 10:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2008, 4:27 AM CST (10:27 UTC)
In effect from
Dec 14, 2008, 10:00 AM CST
Expired
Dec 14, 2008, 3:51 PM CST
In force
6 hr
Issued by
NWS Sioux Falls, SD

Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Ida County, IA, Woodbury County, IA, Dakota County, NE

The radar

The Sioux Falls radar (KFSD), 137 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 10.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1997 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 141027
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
427 AM CST SUN DEC 14 2008


IAZ014-021-022-031-032-NEZ014-141830-
/O.NEW.KFSD.WI.Y.0023.081214T1600Z-081215T0300Z/
CLAY-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DAKOTA-
INCLUDING THE CITIES OF...SPENCER...CHEROKEE...STORM LAKE...
SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...
SOUTH SIOUX CITY
427 AM CST SUN DEC 14 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST
THIS EVENING. 

AN AREA OF LOW PRESSURE AND STRONG COLD PUSHING ACROSS THE REGION
WILL PRODUCE NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45
MPH...THROUGH THIS EVENING. LIGHT SNOW OVER THE AREA MAY CREATE
AREAS OF REDUCED VISIBILITIES THROUGH THE DAY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
2 follow-up statements
000 
WWUS73 KFSD 141641
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1041 AM CST SUN DEC 14 2008

IAZ014-021-022-031-032-NEZ014-150045-
/O.CON.KFSD.WI.Y.0023.000000T0000Z-081215T0300Z/
CLAY-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DAKOTA-
INCLUDING THE CITIES OF...SPENCER...CHEROKEE...STORM LAKE...
SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...
SOUTH SIOUX CITY
1041 AM CST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

AN AREA OF LOW PRESSURE AND STRONG COLD PUSHING ACROSS THE REGION
WILL PRODUCE NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH...THROUGH THIS EVENING. WITH FALLING TEMPERATURES...WIND
CHILLS WILL DROP INTO THE 15 BELOW TO 25 BELOW ZERO RANGE DURING
THE AFTERNOON. ALSO...PATCHY LIGHT SNOW OVER THE AREA MAY CREATE
AREAS OF REDUCED VISIBILITIES THROUGH THE DAY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

CHAPMAN
000 
WWUS73 KFSD 142151
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
351 PM CST SUN DEC 14 2008



IAZ014-021-022-031-032-NEZ014-142300-
/O.CAN.KFSD.WI.Y.0023.000000T0000Z-081215T0300Z/
CLAY-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DAKOTA-
INCLUDING THE CITIES OF...SPENCER...CHEROKEE...STORM LAKE...
SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...
SOUTH SIOUX CITY
351 PM CST SUN DEC 14 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND ADVISORY. 

THE WIND ADVISORY HAS BEEN REPLACED BY A WINTER WEATHER ADVISORY
AND A WIND CHILL ADVISORY.

$$


BT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Dec 13, 8:30 PM CST, 7 hours 57 minutes earlier.

Area forecast discussion, Dec 13, 8:30 PM CST, 7 hours 57 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
830 PM CST SAT DEC 13 2008

.DISCUSSION...
OVERALL...FORECAST IN REALLY GOOD SHAPE AND NO UPDATE TO ZFP
PLANNED. LOWER LEVELS OF ATMOSPHERE SATURATING BEHIND ARCTIC FRONT
AS COOLER AIR SURGES SOUTH. COULD SEE A PERIOD OF LOW CLOUDS AND
FOG...AS THE COLD AIR UNDERCUTS THE WARMER AIR. STRONG FRONTOGENETIC
FORCING ALONG THE FRONT GIVEN TIGHT THERMAL GRADIENT...AND GIVEN THE
SHEAR AT THE TOP OF THE SATURATED LAYER...COULD ALSO SEE A LITTLE
BIT OF FREEZING DRIZZLE PRIOR TO THE ONSET OF THE SNOW. THIS
VERIFIED IN SURFACE REPORTS FROM CHAMBERLAIN AND HURON WHERE
FREEZING FOG/FREEZING DRIZZLE HAS BEEN REPORTED. THIS COVERED IN
FORECAST WITH BRIEF MENTION OF LIGHT FREEZING RAIN...SO NO NEED TO
UPDATE.  ADDED MENTION OF FOG TO THE GRIDS...BUT GIVEN COMPLICATED
WEATHER SCENARIO...WILL COMPLICATED ZFP TO MENTION FOG. /BT

&&
.PREV DISCUSSION...
STRONG BAROCLINIC ZONE CONTINUES TO SET UP ACRS THE AREA THIS
AFTN WITH NEAR 50 IN THE FAR SRN CWA WITH STRONG S WINDS...ALMOST A
SECONDARY WARM FRONT...WITH MAIN BAROCLINICITY SETTING UP WITHIN THE
BROAD FRONTOGENETIC ZONE ARCS THE NORTH WHERE TEMPS IN THE SINGLE
DIGITS...ABOVE AND BLO ZERO...LOOM ACRS ND AND SRN CANADA.
GRADUALLY...THIS FEATURE WL SHARPEN AND SHIFT SWRD TONIGHT.
OPERATIONAL GFS IS CERTAINLY ON THE FAST SIDE OF THE ENSEMBLE AND
OPERATIONAL ENVELOPE FOR LOW LVL FRONTAL PUSH...AND SIDED MORE
TOWARD SREF/EC/CANADIAN...WHICH WERE A SIDE STEP TOWARD THE SLOW
NAM. THIS WL BE CRITICAL FOR NOT ONLY OVERNIGHT TEMPERATURES...BUT
FOR PCPN TYPE.

MUCH OF THE EVENING WL REMAIN QUIET AS FRONTAL BNDRY TO N SAGS SWRD
AND UPR ENERGY SLIDES OUT OF THE ROCKIES INTO THE WRN PLAINS...AND
WORK ON SATURATING DOWN. KEPT A SMALL CHC BY LATE EVENING IN THE FAR
WRN AREA WITHIN STRONGER FRONTOGENETIC FORCING. PCPN SHUD START TO
REALLY TAKE OFF AFT 06Z IN THE W...SPREADING ALG THE BAROCLINIC ZONE
TOWARD THE ENE. 7H CIRCULATION PASSING INTO WRN CWA CERTAINLY SEEMS
TO PRECLUDE A GREAT DEAL OF QPF MUCH TO E/SE OF A BKX/YKN LINE BY
DAYBREAK. FRONTAL PUSH IS VERY REMINISCENT OF A DENSITY PUSH...WITH
BNDRY NOTED VERY SHALLOW ON CROSS SECTIONS.  BY 09Z-12Z WINDOW...
CROSS SECTIONS ON BOTH NAM/GFS /DESPITE THE EARLIER DIFFERENCES/
SHOWING DECENT FRONTOGENETIC/FRONTOLYTIC FORCING COUPLET WITH
SATURATED EPV NEGATIVE ABOVE...SUGGESTING DECENT INCREASE IN SNOW
POTENTIAL ACRS THE NWRN THIRD OF AREA LATE TONIGHT. OTHER INGREDIENT
IS THE WIND. PRESSURES ALREADY LOW...SO 989 HPA SFC WAVE NOT QUITE
AS IMPRESSIVE. HOWEVER...WL BE THE ONCOMING 1040+ HPA RIDGE PRESSURE
RISES THAT DRIVE IMPRESSIVE WINDS BEHIND BNDRY. WINDS ALFT ARE NOT
QUITE AS INTENSE...BUT SHUD GET GUSTS TO 30-35 KTS MAINLY 09Z-12Z W
OF I 29. THIS WL CREATE THREAT FOR CONSIDERABLE BLOWING SNOW...
BLIZZARD CONDITIONS WITH NEAR WHITEOUT CONDITIONS AT TIMES OF
FALLING SNOW. THEREFORE...WL HEIGHTEN WATCH TO A FULL FLEDGED
WARNING FOR WRN THRU FAR NRN AREAS...STAGGERING START TIME TOWARD
EXPECTED FRONTAL PASSAGE...AND GIVING A COUPLE HOURS LEEWAY ON EARLY
SIDE FOR PREPAREDNESS ACTIVITY.  FARTHER TO THE E...THE SHALLOW
FRONTAL ZONE WL HAVE LESS DEEP FORCING...AND EXPECT PCPN THREAT TO
DECREASE MORE TOWARD A -FZRA/FZDZ THREAT AS TMPS REMAIN COLD BUT NOT
COLD ENOUGH TO INTRODUCE ICE IMMEDIATE BEHIND THE BNDRY...THEN
CHANGING TO LIGHT SNOW AND WIND THREAT TOWARD WARNING AREA. WL COVER
THIS THREAT IN A WINTER WEATHER ADVY.  WITH PV LOBE PUSHING OUT INTO
THE AREA LATE TONIGHT AND A SMALL POTENTIALLY UNSTABLE LAYER ACRS NW
IA...MAY SEE SOME ISOLD RA/-FZRA SHOWERS FROM 09Z-12Z.

ON SUNDAY...WE ARE BASICALLY LOOKING AT A STATUS QUO FORECAST.
CONTINUED TO HEDGE TOWARD THE SLOWER NAM SOLUTION CONCERNING THE
WIND SHIFT FOR NW IA EARLY IN THE DAY. OTHERWISE...WE ARE LOOKING AT
FALLING TEMPERATURES...SOME OF THEM QUITE SHARPLY FALLING IN OUR ERN
HALF...THRU THE DAY. THE HEAVIEST SNOW AMOUNTS STILL LOOK TO BE IN
OUR FAR WRN FA WHERE A BONAFIDE S/W LIFTS NEWD TOWARD NERN SD BY
EARLY AFTERNOON. ISENTROPIC LIFT THRU THE BULK OF OUR FA STILL LOOKS
QUITE IMPRESSIVE...AND IN A DEEP LYR. HOWEVER THE OVERRIDING FACTOR
LIMITING SNOWFALL THRU THE SE QUARTER OF THE FSD FA IS LIMITED
MOISTURE. BOTH THE NAM AND GFS RH TIME SECTIONS SHOW ONLY SHALLOW
MOISTURE IN NW IA AND IMMEDIATE ADJACENT AREAS ON SUNDAY...WITH THE
HIGH RH MAINLY BLO H7. WITH THIS IN MIND...AND STUBBORNLY WARM TEMPS
OFF THE SFC...SOME MIXED PCPN IS POSSIBLE ALONG AND E OF A KSUX TO
KMWM LINE SUNDAY MORNING ADDING TO THE HEADACHE OF POTENTIAL SLICK
ROADS. WIND WISE...THE NW WINDS WL BE HOWLING WITH UNSTABLE LAPSE
RATES THRU H925...AND THE MODELS FORECASTING 30 TO 40 KTS JUST OFF
THE SFC. FOR THIS REASON...WL UDPATE BLIZZARD WATCH TO A WARNING OVR
THE NRN AND WRN FA WHERE THE MOST ACCUMULATING SNOW WL FALL WITH
STRONG WINDS...TAPERING IT OFF TO AN ADVY MOVG SE FROM THERE.
ACTUALLY LEFT AREAS FROM KSUX...KSLB AND KSPW OUT OF ADVY FOR NOW AS
ONLY VERY LIGHT PCPN IS EXPECTED.

DYNAMICS QUICKLY EXIT THIS AREA SUNDAY NIGHT WITH A BIT TROWALING
HANGING BACK IN OUR N AND W. THEREFORE LINGERED SOME POPS IN THESE
AREAS WHEREAS OUR FAR SRN FA LOOKS TO GET DRY SLOTTED. WINDS WL HELP
TO KEEP THE LOWS UP RELATIVELY SPEAKING IN OUR FA. THAT BEING
SAID...THE H925 TEMPS BECOME BRUTALLY COLD BY 12Z MONDAY. SO HEDGED
WITH THE COLDER MET GUIDANCE READINGS.

THE NEXT WX MAKER IS TUESDAY WHEN A FAIRLY VIGOROUS S/W SHOULD
IMPACT THIS AREA AS IT MOVES EWD THRU THE QUASI-ZONAL FLOW ALOFT.
TEMPS ALOFT ARE VERY COLD...AND QUITE UNSTABLE BETWEEN H7 AND H5.
THEREFORE THIS SNOW EVENT SHOULD BE QUITE EFFICIENT TO SAY THE
LEAST. ATTM...HAVE SLIGHTLY HIGHER POPS IN OUR FAR NORTH BUT WOULD
NOT BE SURPRISED TO SEE OCCASIONAL SNOW EVERYWHERE IN OUR FA IN
TIME. TEMPS WL LIKELY RISE A BIT MONDAY NIGHT AHEAD OF THIS SYSTEM
AS THE CLOUDS INCREASE...WITH COLD READING LINGERING ON TUESDAY.

IN THE EXTENDED...COLD TEMPS CERTAINLY LINGER. AND THERE APPEARS TO
BE ANOTHER S/W PASSAGE ON THURSDAY WHICH THE VARIOUS MEDR MODELS ARE
STARTING TO BECOME IN AGREEMENT ON.

&&

.AVIATION...
IFR CIGS MASSING TO N OF QUASISTATIONARY FRONTAL BNDRY FROM CNTRL MN
TO SCNTRL SD WL OOZE SWRD WITH FRONTAL BNDRY TONIGHT AND LINGER THRU
18Z SUN.  MOST OF DEEPER FORCING FOR PCPN WL BE LIMITED TO NWRN HALF
OF AREA...MAINLY NW OF A KYKN TO KFSD TO KMML LINE THRU THE PD...AND
WL FOCUS AREAS LKLY TO EXPERIENCE VLIFR VSBYS WITH SNOW AND BLOWING
SNOW LATER TONIGHT AND SUNDAY. FARTHER TO THE SE...FRONTAL FORCING
IS MORE SHALLOW AND TOPPED BY DRIER AIR ALFT. THIS WOULD TEND TO
FAVOR A PERIOD OF LIGHT FREEZING RAIN/FREEZING DRIZZLE CHANGING TO
SNOW WITHIN THE TIGHT POSTFRONTAL THERMAL GRADIENT...BUT AMOUNTS
VERY LIGHT. VRY STRONG LOW LVL WIND GRADIENT SHUD LEAD TO WIND GUSTS
AOA 35 KTS THRU MUCH OF SUN.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WINTER WEATHER ADVISORY FROM 3 AM TO 6 PM CST SUNDAY FOR IAZ001-
     012-020.
     WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM CST SUNDAY FOR IAZ002-
     003-013.
MN...WINTER WEATHER ADVISORY FROM 3 AM TO 6 PM CST SUNDAY FOR MNZ080-
     089-097-098.
     WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM CST SUNDAY FOR MNZ081-
     090.
     BLIZZARD WARNING FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT
     FOR MNZ071-072.
NE...WINTER WEATHER ADVISORY FROM 3 AM TO 6 PM CST SUNDAY FOR NEZ013.
SD...WINTER WEATHER ADVISORY FROM 3 AM TO 6 PM CST SUNDAY FOR SDZ061-
     062-065>071.
     BLIZZARD WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SUNDAY
     NIGHT FOR SDZ038-050-052-053-057>059-063-064.
     BLIZZARD WARNING FROM 3 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT
     FOR SDZ039-040-054>056-060.

&&

CHAPMAN/MJF
Hazardous weather outlook, Dec 13, 5:38 AM CST, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0538 AM CST SAT DEC 13 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0538 AM CST SAT DEC 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
LIGHT SNOW WILL BECOME LIKELY FROM SOUTH CENTRAL INTO EAST
CENTRAL SOUTH DAKOTA...MAINLY WEST OF A LINE FROM LAKE ANDES TO
MITCHELL TO BROOKINGS...LATE TONIGHT. UP TO AN INCH OF NEW SNOW
WILL BE POSSIBLE WEST OF THE JAMES RIVER BY DAYBREAK
SUNDAY...WITH SOME AREAS OF BLOWING SNOW AS NORTHWEST WINDS
INCREASE TO 20 TO 30 MPH.

THERE IS A SLIGHT CHANCE OF LIGHT FREEZING RAIN OR FREEZING
DRIZZLE IN AREAS FARTHER TO THE SOUTHEAST. ANY AMOUNTS WILL BE
VERY LIGHT... THOUGH PATCHY ICING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WEATHER CONDITIONS ARE EXPECTED TO RAPIDLY DETERIORATE EARLY
SUNDAY MORNING ACROSS MUCH OF CENTRAL AND EAST CENTRAL SOUTH
DAKOTA...INTO PARTS OF SOUTHWEST MINNESOTA. SNOW WILL SPREAD FROM
WEST TO EAST ACROSS THE AREA...WITH THE GREATEST SNOWFALL
ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED NORTH OF A LINE FROM LAKE
ANDES SOUTH DAKOTA...TO SALEM SOUTH DAKOTA...TO SLAYTON
MINNESOTA. NORTHERLY WINDS OF 25 TO 35 MPH WITH SOME HIGHER GUSTS
ARE EXPECTED TO ACCOMPANY THE FALLING SNOW. THIS MAY REDUCE
VISIBILITIES TO LESS THAN ONE QUARTER MILE...CREATING WHITEOUT
CONDITIONS AT TIMES IN THESE AREAS ON SUNDAY. THOUGH LESS
SNOWFALL IS EXPECTED FARTHER SOUTHEAST...LOCATIONS FROM FAR
SOUTHEAST SOUTH DAKOTA...INTO NORTHWEST IOWA AND THE I-90
CORRIDOR IN SOUTHWEST MINNESOTA COULD STILL SEE SOME LIGHT
SNOWFALL AND AREAS OF BLOWING SNOW ON SUNDAY INTO SUNDAY EVENING.

IN ADDITION...TEMPERATURES WILL PLUMMET AS ARCTIC AIR SURGES
SOUTH OUT OF CANADA. THE COMBINATION OF STRONG WINDS AND ARCTIC
AIR WILL PRODUCE WIND CHILLS OF 20 TO 35 BELOW ZERO LATER SUNDAY
NIGHT AND MONDAY OVER MOST OF THE REGION.

THERE IS A CHANCE OF LIGHT SNOW ACCUMULATIONS ACROSS THE AREA
AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

 JH

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:50 PM CSTWind Chill AdvisoryFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more24 hr

Nearby

Wind Advisories in Iowa, 2008Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.